• This topic is empty.
Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #21527
    tamie
    Participant

    Hi, I found this forum very helpful when my husband started Zelboraf and had all kinds of side effects and high fever.Some of you rellay helped me and gave me what to expect for and after the first month, as many of you said, it became much easier and he could start functioning again. I must say that I felt I learn more from this forum than I do from out physitian who dosen’t give lots of information. So – I am turning to you once again. My husband is getting used to Z after almost 8 weeks. However, he developed swell in both his feet.It looks as teice as its regular size. It looks terrible. Are you familiar with this? Do you find anything being helpful for that? Is there anything we shouldn’t do in order of treating it?

    Thank you very much

    Tammie

    #62205
    Cabronication
    Participant

    Hi Tamie,

    Don’t know if this will be helpful to you. He has done extreme to well to tolerate 8 weeks. I have had 3 attempts at taking Zelboraf…the longest being 2 weeks. I have had to discontinue each time due to side effects. The first was swelling tongue and lips. The second a horrendous rash, fever, eye problems, feet pain. The third time, terrible swelling of feet, skin peeling of feet and erythema nodusum..Painful red welts or lumps on my joints and muscles which preven tmobility. Extremely painful and swollen joints legs feet and knees. With this I also got low in mood, probably due to the pain.

    I took anti inflammatories which did help a little and paracetamol (I’m from the UK), so I don’t know if you are familiar with these.

    Currently I’m having a Zelboraf holiday with a view to starting again on 2 & 2 regime next week. They say that I may not get any of the side effects again. I would take advice from the oncologists or medics involved but also consider over the counter analgesia, anti inflammatories, elevate his feet and maybe cold compresses on the feet. Ultimately you need to take medical advice to ensure he is not oedematous as they could maybe give something for this.

    I wish you both well.

    #62206
    Dick_K
    Participant

    Tamie,

    It’s been a couple of years now since I had feet swelling on Zelboraf but for me, the severe swelling only lasted two to three weeks. Mine was such that I was unable to get shoes on and if I unlaced sneakers and opened as wide as possible, I could squeeze them in; slippers were a great help. I found keeping my feet elevated helped.

    I’ve just finished my 42nd month on Zelbhoraf and I still have some swelling, more pronounced in my left foot. Today, flip flops help a lot and I wear socks that go no higher than my ankle for relief. Hope this helps.

    Dick

    #62207
    tamie
    Participant

    Well guys, can’t even tell you how much it helps! First- hearing that you are on Zelboraf for 42 months is so wonderful – as I mentioned we are only 8 weeks with it, and our Dr. said that survival is about 18 months, so we try not to think about the time when it stops helping and concentrating on day to day issue, but it didn’t work a lot for the last 2 months and I had lots of reading. Your 42 months experience is really something to look forward to. Second – both of you relate to swelling which help me understand it is not a disaster, I shouldn’t be worried, but be aware it is part of the medication and we should overcome it the same way we overcame the high fever! So – I find this forum most helpful when I am down and thank for your willingness to share. I feel I learn more from you than from our medical staff etc.

    Thank you guys, let’s all hope for the best!Tammie

    #62208
    tasjacques
    Participant

    Hi Tamie and Cabronication,

    My husband was in Zelboraf back in Jan-Feb 2013, his side effects were very mild at first, til he develop swelling of tong, face, lips, eyes etc. I don’t know if this applies to everyone since the reactions are always different from patient to patient. But wanted to share that my husband develop Steven’s Johnson disease which is a sever RARE allergic reaction to the medication. Just want to share this with both of you to be aware of the symptoms and do not take them slightly. It took me three visits to the ER for them to find out the severity of the situation. Just be aware, and if you don’t feel good ask for help from your doctors.

    I wish you awesome responds as Dick’s but felt obligated to share since Cabronication mentioned tong swelling ….

    Best wishes and keep us updated.

    Elenise

    #62209
    Gilly
    Participant

    Hi Tamie – my husband is on month 7 of Zelboraf- feet swelling and hardening/thickining of the skin is quite common – the swelling started easing at about 2 months but the thickening of the soles of his feet and the sore feet continues – get some urea cream to reverse the effects

    all the best

    #62210
    tamie
    Participant

    Hi all of you, Thank you again. I will look for the cream to see if it helps Tammie

Viewing 7 posts - 1 through 7 (of 7 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.